Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 67, NWS Pueblo, CO

June 7, 2019El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2019, 4:34 PM MDT for El Paso County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2019, 4:34 PM MDT (22:34 UTC)
Expired
Jun 7, 2019, 5:15 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WUUS55 KPUB 072234
SVRPUB
COC041-072315-
/O.NEW.KPUB.SV.W.0067.190607T2234Z-190607T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
434 PM MDT Fri Jun 7 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northwestern El Paso County in east central Colorado...

* Until 515 PM MDT.

* At 433 PM MDT, a severe thunderstorm was located over northern
  Colorado Springs, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Public.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Colorado Springs, Air Force Academy, Calhan, Black Forest, Peyton,
  Falcon and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3909 10420 3882 10475 3896 10489 3913 10465
      3913 10424
TIME...MOT...LOC 2233Z 232DEG 27KT 3894 10474 

HAIL...1.00IN
WIND...60MPH
 
$$

Hodanish
3 follow-up statements
613 
WWUS55 KPUB 072247
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
447 PM MDT Fri Jun 7 2019

COC041-072315-
/O.CON.KPUB.SV.W.0067.000000T0000Z-190607T2315Z/
El Paso CO-
447 PM MDT Fri Jun 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

At 446 PM MDT, a severe thunderstorm was located near Black Forest,
or 15 miles northeast of Colorado Springs, moving northeast at 30 
mph. Other strong storms extended back to the southwest near Manitou 
Springs and Colorado Springs.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Colorado Springs, Air Force Academy, Calhan, Black Forest, Peyton,
Falcon and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3909 10420 3882 10475 3896 10489 3913 10465
      3913 10424
TIME...MOT...LOC 2246Z 228DEG 28KT 3901 10464 

HAIL...1.00IN
WIND...60MPH
 
$$

Hodanish
711 
WWUS55 KPUB 072300
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
500 PM MDT Fri Jun 7 2019

COC041-072315-
/O.CON.KPUB.SV.W.0067.000000T0000Z-190607T2315Z/
El Paso CO-
500 PM MDT Fri Jun 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

At 459 PM MDT, a severe thunderstorm was located near Peyton, or 23
miles northeast of Colorado Springs, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Colorado Springs, Air Force Academy, Calhan, Black Forest, Peyton,
Falcon and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3909 10420 3882 10475 3896 10489 3913 10465
      3913 10424
TIME...MOT...LOC 2259Z 228DEG 30KT 3909 10453 

HAIL...1.00IN
WIND...60MPH
 
$$

Hodanish
216 
WWUS55 KPUB 072315
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
515 PM MDT Fri Jun 7 2019

COC041-072323-
/O.EXP.KPUB.SV.W.0067.000000T0000Z-190607T2315Z/
El Paso CO-
515 PM MDT Fri Jun 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY
WILL EXPIRE AT 515 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

Strong storms were still located over western and northern El Paso 
county, and the environment still remains favorable for storms to 
intensify and produce marginal severe weather. 

Lo9calized street flooding will be possible under the stronger 
storms. 

LAT...LON 3909 10420 3882 10475 3896 10489 3913 10465
      3913 10424
TIME...MOT...LOC 2313Z 232DEG 27KT 3915 10443 

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:44 PM MDT, 50 minutes earlier.

Area forecast discussion, Jun 7, 3:44 PM MDT, 50 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
344 PM MDT Fri Jun 7 2019

.SHORT TERM...(This evening through Saturday)
Issued at 343 PM MDT Fri Jun 7 2019

Will keep discussion brief due to ongoing active conditions over
sections of the CWA.

Recent high resolution computer simulations, GOES satellite
imagery, PV analysis and real-time data suggest that isolated to
scattered showers and thunderstorms, a few of which have the
potential of becoming strong to severe will continue into this
evening, initially focused near the Interstate 25 corridor from
this afternoon into the early evening, before advancing or
developing across the eastern plains from later this afternoon
into this evening, with storm activity clearing the CWA around
midnight.

For Saturday, generally tranquil conditions are anticipated
during the morning hours with increasing potential for storm
during the afternoon, favoring northern locations as healthy
northerly surge moves into northern El Paso county by 00Z Sunday.

In addition, the highest potential for stronger to severe thunderstorms
are projected from along and east of a line eastern El Paso county
to Baca county, especially from later Saturday afternoon into
Saturday night which aligns well with SPC's recent Day 2 Convective
Outlook.

Finally, above seasonal temperatures are expected to continue over
the majority of southern Colorado during the next 24 hours as
evidenced by projected maximum temperatures climbing into the 90s
over several eastern locations on Saturday.

.LONG TERM...(Saturday night through Friday)
Issued at 343 PM MDT Fri Jun 7 2019

Saturday night into Sunday...The cold front associated with an upper
level trough is expected to rapidly move south through the plains,
crossing the NM border a little after midnight. Scattered showers
and thunderstorms will be possible along this frontal boundary
through the morning hours on Sunday. Fairly strong wind gusts of
near 40 mph will also be possible in the southeast plains with the
frontal passage. Temperatures are expected to cool by about 20
degrees after the front passes and Sunday will be much cooler across
the plains than Saturday. Highs are expected to reach the mid to
upper 60s across the plains and upper 60s to mid 70s in the mountain
valleys.

Monday into Tuesday...The upper level trough is expected to
continuing passing through to the east, which will promote northwest
flow aloft over CO. Cooler and cloudy conditions are expected to
remain over much of the area through Monday with good chances for
precipitation. The best chances for precipitation are expected to be
over the mountains with the potential for spillover into the San
Luis Valley. Highs on Monday across much of the region are expected
to reach the upper 60s to low 70s. An upper level disturbance is
expected to move through the Rockies on Tuesday, which will
temporarily shift the winds aloft to a more westerly flow. This
should allow for mostly dry conditions and rebounding temperatures
for south central and southeastern CO on Tuesday. Highs Tuesday are
expected to reach the mid 70s to low 80s across much of the area.

Wednesday into Thursday...Ridging is expected to build and move over
the Four Corners region, bringing back northwesterly flow aloft.
Minor disturbances within this ridge will bring precipitation
chances during the afternoon and evening hours for both days.
Temperatures on Wednesday are expected to be similar to Tuesday,
then slightly warmer on Thursday with highs reaching the low to mid
80s across the plains and mid 70s to near 80 in the high valleys.

Friday...A broad trough is forecast to begin moving into CO on
Friday, which is expected to shift the flow aloft to more west
southwesterly. This should allow for a generally dry and warm day
with highs reaching the mid to upper 80s across the plains and mid
to upper 70s in the high valleys.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 343 PM MDT Fri Jun 7 2019

Isolated thunderstorms with the potential of producing wind gusts
around 40 mph at times are expected this evening, favoring the KPUB
and KCOS taf sites, otherwise VFR conditions are expected over
the KALS, KCOS and KPUB taf sites during the next 24 hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jun 7, 11:37 AM MDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1137 AM MDT Fri Jun 7 2019

COZ058>089-093>099-081745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1137 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered afternoon and evening showers and
thunderstorms are anticipated over the mountains and southeastern
Colorado plains from this afternoon into this evening. Thunderstorms
today will be capable of producing dangerous cloud to ground
lightning, wind gusts around 45 mph, and locally heavy rainfall.
In addition, one or two strong to severe thunderstorms will be
possible along and east of Interstate 25 this afternoon and
evening where hail around the size of quarters and wind gusts around
60 mph will be possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A cold front is forecast to push south into the eastern plains
Saturday evening. Right along the frontal boundary, as it pushes
south, will be a favorable spot for thunderstorm development. The
main threat with thunderstorms will be locally heavy rainfall,
hail up to 1/2 inch in diameter, dangerous cloud to ground
lightning, and wind gusts up to 45 mph. One or two strong to
severe storms will be possible across the far eastern plains near
the Kansas state line during the afternoon and early evening.
These storms will have the potential of producing one inch
diameter hail and wind gusts in excess of 60 mph.

Warmer weather will spread across all areas Saturday. This will
lead to increased snow melt over the mountains with creeks and
rivers expected to run high.

Isolated to scattered thunderstorms are then expected across
southern Colorado Sunday through Thursday, with the main risks
being locally heavy rainfall, lightning, small hail, and gusty
outflow winds. Localized flash flooding will be possible on newer
burn scars should they take a direct hit from a more intense
thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible this afternoon and evening over the eastern plains.

In the hours before

Special weather statement, Jun 7, 3:08 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
308 PM MDT Fri Jun 7 2019

COZ079-083-086-072145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
308 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND WESTERN
PUEBLO COUNTIES UNTIL 345 PM MDT...

At 307 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Junkins Burn Scar to 15 miles
south of Salt Creek. Movement was north at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Pueblo, Pueblo West, Pueblo Reservoir, Salt Creek, Blende and
Avondale.

LAT...LON 3848 10486 3826 10438 3791 10451 3814 10501
TIME...MOT...LOC 2107Z 176DEG 26KT 3817 10494 3801 10460

BC
Special weather statement, Jun 7, 3:12 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
312 PM MDT Fri Jun 7 2019

COZ074-088-072145-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
312 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 345 PM MDT...

At 312 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cokedale, or near Trinidad, moving northeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Trinidad, Cokedale, Starkville and Boncarbo.

LAT...LON 3706 10466 3718 10476 3736 10451 3717 10426
TIME...MOT...LOC 2112Z 234DEG 26KT 3716 10462

BC
Special weather statement, Jun 7, 3:35 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
335 PM MDT Fri Jun 7 2019

COZ094-072215-
Eastern Las Animas County CO-
335 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 415 PM MDT...

At 335 PM MDT, Doppler radar was tracking a strong thunderstorm near
Branson, or 18 miles north of Des Moines, moving northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Branson and mainly rural areas of Las Animas County.

LAT...LON 3729 10376 3712 10336 3700 10359 3700 10400
TIME...MOT...LOC 2135Z 227DEG 15KT 3703 10376

BC
Special weather statement, Jun 7, 3:45 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
345 PM MDT Fri Jun 7 2019

COZ074-088-072215-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
345 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 415 PM MDT...

At 345 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hoehne to near Starkville. Movement was
east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Trinidad and Starkville.

LAT...LON 3723 10441 3735 10405 3704 10426 3699 10465
TIME...MOT...LOC 2145Z 248DEG 22KT 3720 10440 3705 10456

BC
Special weather statement, Jun 7, 3:57 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
357 PM MDT Fri Jun 7 2019

COZ094-072230-
Eastern Las Animas County CO-
357 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 430 PM MDT...

At 357 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Kim, or 33 miles northeast of Des Moines, moving
northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kim and rural areas of Las Animas County.

LAT...LON 3706 10348 3716 10367 3751 10346 3731 10311
TIME...MOT...LOC 2157Z 212DEG 30KT 3718 10353

BC
Special weather statement, Jun 7, 4:25 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
425 PM MDT Fri Jun 7 2019

COZ084-085-072300-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
425 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 500
PM MDT...

At 425 PM MDT, amateur radio operators reported a strong thunderstorm
over southern Colorado Springs, moving northeast at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Colorado Springs, Fountain, Black Forest, Stratmoor, Security,
Peterson AFB, Falcon, Security-Widefield, Cimarron Hills and Fort
Carson.

LAT...LON 3871 10475 3891 10488 3909 10462 3890 10441
TIME...MOT...LOC 2225Z 232DEG 27KT 3883 10475

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 12:25 PM MDTSpecial Weather StatementPUBLas Animas50 min
Jun 7, 1:04 PM MDTSpecial Weather StatementPUBLas Animas41 min
Jun 7, 1:11 PM MDTSevere Thunderstorm WarningPUBLas Animas20 min
Jun 7, 1:56 PM MDTSpecial Weather StatementPUBDouglas49 min
Jun 7, 2:00 PM MDTSpecial Weather StatementPUBPueblo30 min
Jun 7, 2:04 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo41 min
Jun 7, 2:13 PM MDTSpecial Weather StatementPUBEl Paso47 min
Jun 7, 2:25 PM MDTSevere Thunderstorm WarningPUBEl Paso35 min
Jun 7, 3:08 PM MDTSpecial Weather StatementPUBPueblo37 min
Jun 7, 3:12 PM MDTSpecial Weather StatementPUBLas Animas33 min
Jun 7, 3:35 PM MDTSpecial Weather StatementPUBLas Animas40 min
Jun 7, 3:45 PM MDTSpecial Weather StatementPUBLas Animas30 min
Jun 7, 3:57 PM MDTSpecial Weather StatementPUB33 min
Jun 7, 4:25 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 7, 4:42 PM MDTSpecial Weather StatementPUBTeller48 min
Jun 7, 4:53 PM MDTSpecial Weather StatementPUBBaca52 min
Jun 7, 5:41 PM MDTSpecial Weather StatementPUBLas Animas34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.